Key result
Managing abciximab-induced thrombocytopenia by stopping antiplatelet therapy triggers acute stent thrombosis.
Why the study?
Management of bleeding in patients with abciximab-induced thrombocytopenia after recent coronary stent placement presents clinical challenges and risks such as acute stent thrombosis.
Case Report (n=1)
Alerts to thrombosis risk in abciximab-induced thrombocytopenia management; case report leaves optimal strategies open.
This case report and subsequent literature review describes the management difficulties in a patient who developed abciximab-induced thrombocytopenia and gastrointestinal bleeding. Abciximab was used to treat the no-reflow phenomenon, which occurred during insertion of three sequential Taxus coronary artery stents. Resuscitation of this bleeding patient with fluids, blood, and platelet transfusion, and the cessation of antiplatelet agents, was complicated by acute stent thrombosis. We discuss the risk factors for stent thrombosis and discuss abciximab-induced thrombocytopenia, looking at its incidence, pathophysiology, differential diagnosis, investigation, course, management, preventative strategies, and prognostic implications.
No takes yet. Share an insight, caveat, or question.
Rogers et al. (2008) conducted a case report in Abciximab-induced thrombocytopenia and gastrointestinal bleeding (n=1). Abciximab was evaluated. Management of abciximab-induced thrombocytopenia and bleeding with transfusions and cessation of antiplatelet agents was complicated by acute stent thrombosis.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: